Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2013, 3:52 PM EDT for Rensselaer County, Saratoga County, Washington County, New York. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2013, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 25, 2013, 4:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Saratoga County, NY, Washington County, NY
The radar
The Albany radar (KENX), 65 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:08 PM EDT | TSTM WND DMG | Stillwater, NY | TREE DOWN ON WIRES |
| Jun 25, 4:25 PM EDT | TSTM WND DMG | Cambridge, NY | TREES DOWN |
| Jun 25, 4:35 PM EDT | TSTM WND DMG | Salem, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WUUS51 KALY 251952 SVRALY NYC083-091-115-252045- /O.NEW.KALY.SV.W.0079.130625T1952Z-130625T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 352 PM EDT TUE JUN 25 2013 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF HOOSICK FALLS... SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...MECHANICVILLE...CLIFTON PARK... SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF SALEM... * UNTIL 445 PM EDT * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROUND LAKE...OR NEAR CLIFTON PARK...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MECHANICVILLE BY 400 PM EDT... GREENWICH BY 430 PM EDT... CAMBRIDGE BY 435 PM EDT... 8 MILES SOUTH OF SALEM BY 445 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. LAT...LON 4319 7328 4289 7329 4281 7382 4300 7397 TIME...MOT...LOC 1952Z 250DEG 27KT 4293 7381 $$ JPV
1 follow-up statement
337 WWUS51 KALY 252034 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 434 PM EDT TUE JUN 25 2013 NYC091-252044- /O.CAN.KALY.SV.W.0079.000000T0000Z-130625T2045Z/ SARATOGA NY- 434 PM EDT TUE JUN 25 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SARATOGA COUNTY IS CANCELLED... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. LAT...LON 4286 7348 4309 7356 4318 7328 4290 7329 TIME...MOT...LOC 2034Z 252DEG 34KT 4314 7340 4293 7329 $$ NYC083-115-252045- /O.CON.KALY.SV.W.0079.000000T0000Z-130625T2045Z/ WASHINGTON NY-RENSSELAER NY- 434 PM EDT TUE JUN 25 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTHEASTERN RENSSELAER AND SOUTHERN WASHINGTON COUNTIES... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BATTENVILLE TO WALLOOMSAC...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF SALEM TO HOOSICK FALLS...MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GREENWICH JUNCTION...REXLEIGH...EAGLEVILLE AND ANAQUASSACOOK BY 440 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. && LAT...LON 4286 7348 4309 7356 4318 7328 4290 7329 TIME...MOT...LOC 2034Z 252DEG 34KT 4314 7340 4293 7329 $$ JPV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:49 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 1:49 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EDT TUE JUN 25 2013
.SYNOPSIS...
OUR VERY WARM AND HUMID WEATHER WILL CONTINUE TODAY AND WEDNESDAY
ALONG WITH MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. CONDITIONS ARE
EXPECTED TO GET EVEN WETTER AS WE FINISH OUT THE WEEK AND HEAD INTO
THE WEEKEND AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES AND
MOVES INTO THE REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER HAZY...WARM AND HUMID AFTERNOON ON TAP...WITH THE THREAT FOR
MORE SCATTERED...STRONG TO SEVERE THUNDERSTORMS FOR THIS AFTERNOON/EVENING...
AS OF 1040 AM EDT...SKIES HAVE BECOME MOSTLY SUNNY ACROSS MUCH OF
EAST CENTRAL NYS AND WESTERN NEW ENGLAND...AS SOME LOW/MID
TROPOSPHERIC RIDGING TRANSLATES ACROSS THE REGION IN THE WAKE OF
YESTERDAY/S UPPER LEVEL SYSTEM...AND AHEAD OF ANOTHER MID LEVEL
IMPULSE CURRENTLY LOCATED ACROSS FAR WESTERN NYS.
THIS NEXT MID LEVEL IMPULSE WILL PROVIDE THE IMPETUS FOR
ADDITIONAL CONVECTION THIS AFTERNOON/EARLY EVENING. GIVEN THE STRONG
DIABATIC HEATING OCCURRING ACROSS THE REGION AHEAD OF THIS
FEATURE...EXPECT CONVECTION TO FIRE ALONG ITS EASTERN PERIPHERY BY
MIDDAY...FIRST REACHING THE WESTERN ADIRONDACKS. ADDITIONAL
CONVECTION WILL LIKELY THEN DEVELOP FURTHER SOUTH ACROSS CENTRAL
NYS...BEFORE MOVING EAST INTO OUR REGION. MESOSCALE MODELS ARE
INDICATING THAT ANY CELLS THAT DEVELOP TO OUR WEST SHOULD
CONGEAL/EVOLVE INTO A LINE...THAT THEN ACCELERATES EASTWARD DOWN
THE MOHAWK VALLEY...AND ACROSS THE HUDSON VALLEY REGIONS DURING
THE MID AFTERNOON HOURS...AND REACHING VT/WESTERN MA/THE MID
HUDSON VALLEY AND NW CT DURING THE LATE AFTERNOON/EARLY EVENING
HOURS. EMBEDDED BOWING SEGMENTS WITHIN THE LINE MAY PRODUCE STRONG
WIND GUSTS...AND THEREFORE THE SLIGHT RISK AREA FROM SPC HAS BEEN
EXPANDED TO COVER ALL OF EASTERN NYS AND ADJACENT WESTERN NEW
ENGLAND...MAINLY FOR A DAMAGING WIND THREAT. MID LEVEL LAPSE RATES
ARE NOT AS STEEP AS YESTERDAY...SO HAIL MAY BE LESS OF A THREAT.
STILL EXPECT LOCALLY VERY HEAVY RAINFALL WITHIN ANY THUNDERSTORMS
AS WELL.
STILL EXPECT MAX TEMPS TO REACH 85-90 IN VALLEYS...AND LOWER/MID
80S ACROSS HIGHER TERRAIN THIS AFTERNOON...BEFORE ANY
THUNDERSTORMS DEVELOP. TEMPS COULD EASILY FALL A QUICK 10-15
DEGREES OR MORE WITHIN ANY PASSING THUNDERSTORMS.
SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN AREAL COVERAGE FROM W
TO E THIS EVENING...WITH MOSTLY CLOUDY SKIES LINGERING OVERNIGHT.
IN ADDITION...AREAS OF FOG WILL LIKELY FORM GIVEN A VERY MOIST
BOUNDARY LAYER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
A MORE VIGOROUS SHORT WAVE WILL MOVE INTO THE LONGWAVE TROUGH
OVER THE GREAT LAKES REGION WEDNESDAY AND WEDNESDAY NIGHT. THIS
FEATURE WILL BEGIN TO CHANGE THE LONGWAVE PATTERN. AS HAS BEEN THE
CASE...SMALL PIECES OF ENERGY ARE EXPECTED TO CONTINUE TO MOVE
THROUGH THE NEARLY ZONAL FLOW ACROSS THE REGION. THE AIRMASS OVER
THE REGION WILL HAVE CHANGED LITTLE WITH DEW POINTS REMAINING IN
THE MID TO UPPER 60S...SO WE ARE LOOKING AT CHANCES FOR CONVECTION
MAINLY DURING THE AFTERNOON AND EVENING HOURS ALONG WITH THE
HEATING OF DAY.
CONVECTION WILL BECOME MORE WIDESPREAD THURSDAY WITH HEIGHTS FALLING
ACROSS THE REGION AS THE UPPER TROUGH DEEPENS. ADDITIONAL SHORT WAVE
ENERGY WILL ENTER THE TROUGH SHARPENING IT AND STRENGTHENING THE
ASSOCIATED SURFACE LOW MOVING ACROSS THE GREAT LAKES. HAVE POPS
INCREASING TO LIKELY FOR THE AFTERNOON AND CONTINUING THROUGH THE
NIGHT. PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO AROUND
2 INCHES THURSDAY AFTERNOON/NIGHT (2 STANDARD DEVIATIONS ABOVE
NORMAL)...SO HEAVY RAINFALL THREAT CONTINUES. REFER TO HYDROLOGY
SECTION FOR MORE.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE EXTENDED FORECAST CONTINUES TO LOOK WET AND UNSETTLED THROUGH
THE WEEKEND INTO EARLY NEXT WEEK FOR EASTERN NY AND WESTERN NEW
ENGLAND...AS A LONGWAVE UPPER LEVEL TROUGH WILL AMPLIFY EAST OF MS
RIVER VALLEY ON FRIDAY...WITH A CLOSED/CUTOFF LOW SETTLING OVER THE
GREAT LAKES REGION. A SUBTROPICAL HIGH WILL REMAIN ANCHORED OVER
THE WRN ATLANTIC. SEVERAL DISTURBANCE WILL ROTATE AROUND THE CUTOFF
LOW FOR PERSISTENT CHANCES OF SHOWERS AND THUNDERSTORMS.
THE LATEST GFS/ECMWF/CANADIAN GGEM/GLOBAL ENSEMBLES AND WPC
GRAPHICAL GUIDANCE ARE IN PRETTY GOOD AGREEMENT FOR THE ACTIVE
STRETCH OF WEATHER. THEIR ARE SOME DIFFERENCES IN THE TIMING OF
THE SHORT-WAVE IMPULSES ROTATING THROUGH THE UPPER LEVEL
TROUGH...BUT OVERALL...IT STILL IS EXTREMELY DIFFICULT TO FIND A
SUSTAINED DRY STRETCH OF WX TO CLOSE THE MONTH OF JUNE...AND OPEN
JULY.
FRI-FRI NIGHT...LIKELY POPS ARE MAINTAINED IN THE FORECAST GRIDDED
DATABASE...AS A WAVE OF LOW PRESSURE MOVES OVER UPSTATE NY. THE
TRIPLE POINT TO THE SYSTEM...OR WHERE AN OCCLUDED FRONT SETS UP WILL
FOCUS SOME SHOWERS AND SCT THUNDERSTORMS. THE LATEST GLOBAL
ENSEMBLES STILL INDICATE PWATS OF 2 TO 3 STANDARD DEVIATIONS /STD
DEVS/ ABOVE NORMAL COUPLED WITH H850 +V WIND ANOMALIES 2 TO 3 STD
DEVS ABOVE NORMAL. SBCAPE VALUES ON THE GFS ARE IN THE 500-1500
J/KG RANGE. SOME STRONG THUNDERSTORMS /DEPENDING ON THE AMOUNT OF
SFC HEATING/ WILL BE POSSIBLE WITH HEAVY RAINFALL.
THE SUBTROPICAL HIGH REMAINS DOWNSTREAM CONTINUING A DEEP S/SW FETCH
OF MOISTURE. THIS LONG DURATION STRETCH OF WX...BEGINS TO
MATERIALIZE INTO POTENTIALLY A CLASSIC GREAT LAKES CSTAR CUTOFF LOW
WARM SEASON EVENT. TEMPS LOOK TO RUN SLIGHTLY BELOW NORMAL FOR FRI
MAXES WITH U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE
HILLS AND MTNS. LOWS WILL STILL BE A ON THE MUGGY SIDE WITH MID AND
U60S IN THE VALLEYS...AND LOWER TO MID 60S OVER THE HIGHER TERRAIN.
SAT-SUN...THE 500 HPA LONGWAVE TROUGH BEGINS TO AMPLIFY WITH THE
EMBEDDED 500 HPA CLOSED CIRCULATION OVER THE CNTRL-ERN GREAT LAKES
AND SRN ONTARIO. A COLD FRONT BEGINS TO STALL OUT NEAR THE ERN
CONUS SEABOARD AND NEW ENGLAND. MULTIPLE SHORT-WAVES LIFT NORTHWARD
ON THE EAST SIDE OF TROUGH. THE CUTOFF LOW TAKES ON A POSITIVE TILT
WITHIN THE EMBEDDED LONGWAVE TROUGH WITH CSTAR RESEARCH INDICATING
STRATIFORM AND CONVECTIVE RAINFALL POSSIBLE. SAT NIGHT INTO
SUNDAY THE FORECAST AREA IS NEAR THE RIGHT ENTRANCE REGION OF AN
80-100 KT JET STREAK. PWAT VALUES CONTINUE TO BE 1 TO 2 STD DEVS
ABOVE NORMAL. SFC DEW PTS WELL INTO THE 60S. PERSISTENT BANDS OF
SHOWERS AND THUNDERSTORMS TIMED TO THE DIURNAL HEATING AND THE
PROPAGATION OF THE IMPULSES ARE POSSIBLE FOR BOTH SATURDAY AND
SUNDAY. AGAIN...THIS SET-UP APPEARS TO FIT A GREAT LAKES WARM
SEASON CSTAR CLOSED/CUTOFF SCENARIO FOR AN EXTENDED PERIOD OF
SHOWERS AND THUNDERSTORMS. H850 TEMPS CONTINUE TO BE IN THE +15C TO
+17C RANGE WITH LIMITED HEATING EACH DAY WITH A RESIDUAL COLD POOL
ALOFT...AND THE ACTIVE S/SW FLOW. EXPECT HIGHS TO CONTINUE IN THE
70S TO L80S WITH LOWS IN THE U50S TO 60S.
MONDAY...THE FRONTAL BOUNDARY CONTINUES TO BE STATIONARY ALONG THE
EAST COAST WITH THE CLOSED UPPER LEVEL LOW SAGGING S/SE OVER THE
MIDWEST...AND THE LONGWAVE TROUGH TAKING ON A MORE NEUTRAL TILT. A
WAVE MAY MOVE ALONG THE BOUNDARY BRINGING WIDESPREAD CHANCES OF
SHOWERS AGAIN...AS SOME GULF MOISTURE IS TAPPED. A VERY WET AND
SOGGY SCENARIO. IT IS TOO EARLY TO PINPOINT EXACT LOCATIONS...BUT
SOME HYDRO PROBLEMS COULD MATERIALIZE /FLOODING/...IF LOCATIONS GET
REPEATEDLY HIT BY BANDS OF SHOWERS AND THUNDERSTORMS.
OVERALL...TEMPS LOOK NEAR NORMAL WITH PCPN WELL ABOVE NORMAL.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE NEAR THE MID ATLANTIC COAST WILL KEEP A SOUTH TO
SOUTHWEST FLOW OF HUMID AIR OVER THE REGION THIS AFTERNOON. ANOTHER UPPER
LEVEL DISTURBANCE MAY TRIGGER SOME ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING.
CEILINGS AND VISIBILITIES WILL BE VFR THIS AFTERNOON. WITH
THUNDERSTORMS POSSIBLE THIS AFTERNOON...CEILINGS AND VISIBILITIES
MAY DROP FROM 19-24Z.
THE SHOWERS AND THUNDERSTORMS SHOULD FIZZLE WITH THE LOSS OF THE
DAYTIME HEATING BTWN 00Z-03Z...AND SOME PATCHY MIST OR FOG WILL BE
POSSIBLE AGAIN DUE TO CLEARING SKIES...LIGHT WINDS...AND WET
SOILS.
OUTLOOK...
WED...VFR/MVFR WITH MAINLY PM SHRA/TSRA.
THU-FRI...VFR/MVFR. SHOWERS LIKELY W/CHC -TSRAS.
SAT...VFR/MVFR IN CHC -SHRAS/-TSRAS.
&&
.FIRE WEATHER...
OUR VERY WARM AND HUMID WEATHER WILL CONTINUE TODAY AND WEDNESDAY
ALONG WITH MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. CONDITIONS ARE
EXPECTED TO GET EVEN WETTER AS WE FINISH OUT THE WEEK AND HEAD INTO
THE WEEKEND AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES AND
MOVES INTO THE REGION.
&&
.HYDROLOGY...
INCREASING UNSETTLED WEATHER AS THE WEEK PROGRESSES. FOR TODAY AND
WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR MAINLY
DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...CONDITIONS ARE
EXPECTED TO GET WETTER AS A SLOW MOVING LOW PRESSURE SYSTEM
APPROACHES AND MOVES INTO THE REGION FOR THE LATE IN THE WEEK INTO
THE WEEKEND.
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ALL
WEEK. EARLIER IN THE WEEK FLOW ALOFT WILL BE RATHER LIGHT SO STORMS
WILL BE SLOWER MOVERS. THE FLOW IS EXPECTED TO INCREASE LATER IN THE
WEEK HOWEVER STORMS ARE EXPECTED TO BE MORE WIDESPREAD.
PONDING OF WATER ON ROADWAYS ALONG WITH MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS IS EXPECTED WITH THE HEAVY RAINFALL. ALSO
SOME SMALL STREAMS...CREEKS...AND BROOKS MAY REACH BANKFULL OR EVEN
FLOODING QUICKLY ESPECIALLY IF STORMS MOVE OVER THE SAME AREA
REPEATEDLY.
WITH MORE WIDESPREAD STORMS RUNOFF IS EXPECTED INCREASE. IT IS TOO
EARLY TO PINPOINT EXACT LOCATIONS...BUT SOME FLOODING PROBLEMS COULD
MATERIALIZE...IF LOCATIONS GET REPEATEDLY HIT BY BANDS OF SHOWERS
AND THUNDERSTORMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/KL
NEAR TERM...IAA/KL
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...VTK
FIRE WEATHER...IAA
HYDROLOGY...IAA/WASULAHazardous weather outlook, Jun 25, 9:16 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 916 AM EDT TUE JUN 25 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-261100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 916 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING...WITH THUNDERSTORMS POTENTIALLY PRODUCING DAMAGING WINDS OF 58 MPH OR GREATER...AND OR HAIL ONE INCH IN DIAMETER OR GREATER. THE THUNDERSTORMS WILL FORM AHEAD OF AN UPPER LEVEL DISTURBANCE...AND MOVE EASTWARD AT 20 TO 30 MPH. THE THUNDERSTORMS MAY ALSO HAVE FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL THAT COULD PRODUCE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS. THE RELATIVELY SLOW MOVEMENT OF THE THUNDERSTORMS...AND REPEATEDLY MOVING OVER THE SAME AREAS...COULD LEAD TO BANK FULL RISES ON STREAMS...CREEKS... AND BROOKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jun 25, 1:21 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 121 PM EDT TUE JUN 25 2013 NYZ039-040-082-251800- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 121 PM EDT TUE JUN 25 2013 ...A STRONG THUNDERSTORM IN NORTHWEST MONTGOMERY COUNTY IN EASTERN NEW YORK... SOUTHWEST FULTON COUNTY IN EASTERN NEW YORK... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR ST. JOHNSVILLE...OR ABOUT 8 MILES EAST OF LITTLE FALLS...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... EPHRATAH BY 140 PM EDT FONDA...JOHNSTOWN...6 MILES WEST OF TRIBES HILL AND 6 MILES SOUTHWEST OF GLOVERSVILLE BY 200 PM EDT LAT...LON 4306 7417 4284 7425 4299 7473 4312 7473 TIME...MOT...LOC 1721Z 283DEG 17KT 4302 7466
Special weather statement, Jun 25, 1:22 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 122 PM EDT TUE JUN 25 2013 NYZ059>061-064-065-251745- EASTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 122 PM EDT TUE JUN 25 2013 ...A STRONG THUNDERSTORM IN GREENE COUNTY IN EAST CENTRAL NEW YORK... ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SAUGERTIES...OR ABOUT OVER SAUGERTIES...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... CLERMONT BY 140 PM EDT LIVINGSTON BY 145 PM EDT IF ON OR NEAR THE HUDSON RIVER...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! LAT...LON 4222 7371 4204 7367 4204 7395 4217 7400 TIME...MOT...LOC 1722Z 255DEG 9KT 4211 7390
Special weather statement, Jun 25, 1:55 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 155 PM EDT TUE JUN 25 2013 NYZ039-040-082-251830- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 155 PM EDT TUE JUN 25 2013 ...A STRONG THUNDERSTORM IN NORTHEAST MONTGOMERY COUNTY IN EASTERN NEW YORK... SOUTHEAST FULTON COUNTY IN EASTERN NEW YORK... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR JOHNSTOWN...OR ABOUT OVER JOHNSTOWN...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... TRIBES HILL AND 6 MILES SOUTH OF MAYFIELD BY 200 PM EDT FORT JOHNSON BY 205 PM EDT BROADALBIN AND AMSTERDAM BY 210 PM EDT HAGAMAN BY 215 PM EDT LAT...LON 4310 7412 4290 7409 4294 7448 4311 7446 TIME...MOT...LOC 1754Z 276DEG 26KT 4302 7434
Special weather statement, Jun 25, 2:31 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
231 PM EDT TUE JUN 25 2013
NYZ032-038-251915-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
231 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM IN
CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF POLAND...OR ABOUT
OVER UTICA...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
POLAND BY 250 PM EDT
NEWPORT AND COLD BROOK BY 255 PM EDT
MIDDLEVILLE BY 300 PM EDT
7 MILES SOUTH OF OHIO BY 305 PM EDT
LAT...LON 4322 7508 4326 7516 4330 7515 4331 7512
4334 7509 4341 7508 4349 7477 4334 7487
4328 7472 4317 7470 4316 7472 4306 7521
TIME...MOT...LOC 1831Z 253DEG 22KT 4316 7521Special weather statement, Jun 25, 3:27 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT TUE JUN 25 2013
NYZ043-252015-
NORTHERN WASHINGTON NY-
327 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...OCCASIONAL LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR WHITEHALL...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
WHITEHALL BY 335 PM EDT
LAT...LON 4367 7340 4365 7342 4362 7341 4359 7342
4358 7340 4363 7337 4363 7332 4361 7329
4359 7329 4355 7324 4351 7324 4339 7355
4355 7360 4369 7341
TIME...MOT...LOC 1927Z 241DEG 26KT 4355 7350
JPVSpecial weather statement, Jun 25, 3:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE JUN 25 2013
NYZ039>041-048>050-082>084-252045-
MONTGOMERY NY-SOUTHERN WASHINGTON NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
342 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS MOVING THROUGH
MONTGOMERY COUNTY IN EASTERN NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GLOVERSVILLE TO
CLIFTON PARK TO 12 MILES SOUTHWEST OF SALEM...AND MOVING NORTHEAST AT
40 MPH.
THUNDERSTORMS WILL BE NEAR...
MAYFIELD AND GALWAY BY 350 PM EDT
ROCK CITY FALLS...MILTON...CRANBERRY CREEK AND BALLSTON SPA BY 355 PM
EDT
NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 400 PM EDT
NORTHVILLE...SARATOGA SPRINGS AND GREENWICH BY 405 PM EDT
ONE QUARTER TO ONE HALF INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF
TIME WITH THESE STORMS...WHICH WOULD LEAD TO PONDING OF WATER ON
ROADS AND OTHER POOR DRAINAGE LOCATIONS.
LAT...LON 4306 7466 4338 7380 4331 7326 4308 7326
4303 7333 4299 7350 4278 7402
TIME...MOT...LOC 1942Z 235DEG 33KT 4307 7438 4292 7386
4306 7349
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:16 PM EDT | Special Weather Statement | ALY | Herkimer | 44 min |
| Jun 25, 12:17 PM EDT | Special Weather Statement | ALY | Oneida | 58 min |
| Jun 25, 12:44 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 6 hr |
| Jun 25, 1:06 PM EDT | Special Weather Statement | ALY | Fulton | 39 min |
| Jun 25, 1:21 PM EDT | Special Weather Statement | ALY | Montgomery | 39 min |
| Jun 25, 1:22 PM EDT | Special Weather Statement | ALY | Columbia | 23 min |
| Jun 25, 1:55 PM EDT | Special Weather Statement | ALY | Fulton | 35 min |
| Jun 25, 2:17 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 6 hr |
| Jun 25, 2:31 PM EDT | Special Weather Statement | ALY | Herkimer | 44 min |
| Jun 25, 3:27 PM EDT | Special Weather Statement | ALY | Washington | 48 min |
| Jun 25, 3:42 PM EDT | Special Weather Statement | ALY | Fulton, Saratoga, Schenectady, Washington | 63 min |
| Jun 25, 4:26 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 64 min |
| Jun 25, 4:40 PM EDT | Areal Flood Advisory | ALY | Washington | 3 hr |
| Jun 25, 4:52 PM EDT | Special Weather Statement | ALY | Dutchess | 53 min |
| Jun 25, 5:06 PM EDT | Special Weather Statement | ALY | Albany, Rensselaer | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.